U.S. doctors online nowAsk doctors free
Parkville, MD
A 37-year-old female asked:

I feel like i have a racing heart when i get up. 37/no smoke/drink. echo/stress/ecg normal. yoga regularly. anxiety disorder. on paxil (paroxetine). no caffeine ?

2 doctor answers4 doctors weighed in
Dr. Jeffrey Satinover
Psychiatry 39 years experience
Morning: First: are you new to paxil, (paroxetine) or on a recently-raised dose? If so, this may be a side effect. It should abate, unless the dose is high for you. (this may be checked with a blood level). Paxil (paroxetine) can produce quirky effects in some people. Second: in the am before awakening, we tend to have "deep" dreams. These may point to the core of your anxiety. Speak with your therapist!
Dr. Carlos Barrios
Child Psychiatry 23 years experience
Check out Paxil (paroxetine): Paxil (paroxetine) has been known to do this because it is the shortest acting SSRI-has a short half-life which can lead to dips in the blood level within a 24-hour period that are not tolerated by some individuals. Manifestations would be anxiety, sweaty hands, headache and the like. Discuss with your doctor possibility & about a different medication that would target your symptoms the same eg another SSRI.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.